Alert archive / California / Wind Advisories in 2009

Wind Advisory 8, NWS San Diego, CA

March 9, 2009San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Mar 9, 2009, 2:16 AM PDT for San Bernardino County, California. It took effect at Mar 9, 2009, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 2:16 AM PDT (09:16 UTC)
In effect from
Mar 9, 2009, 2:00 PM PDT
Expired
Mar 9, 2009, 7:42 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 090916
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
216 AM PDT MON MAR 9 2009

...GUSTY WINDS THIS AFTERNOON THROUGH LATE TONIGHT...

.WIND WILL INCREASE THROUGH THIS EVENING OVER THE HIGH DESERT
AREAS OF SOUTHWEST SAN BERNARDINO COUNTY AS A LOW PRESSURE SYSTEM
DROPS SOUTHEASTWARD INTO THE GREAT BASIN. GUSTS BETWEEN 45 AND 55
MPH ARE FORECAST BETWEEN 2 PM AND 2 AM.  


CAZ060-091730-
/O.NEW.KSGX.WI.Y.0008.090309T2100Z-090310T0900Z/
APPLE AND LUCERNE VALLEYS-
216 AM PDT MON MAR 9 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT TUESDAY. 

WIND GUSTS BETWEEN 45 AND 55 MPH ARE POSSIBLE OVER THE HIGH DESERT
AREAS THIS AFTERNOON THROUGH LATE TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KSGX 091940
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1240 PM PDT MON MAR 9 2009

...GUSTY WINDS THIS AFTERNOON THROUGH LATE TONIGHT...

.WIND WILL INCREASE THROUGH THIS EVENING OVER THE HIGH DESERT
AREAS OF SOUTHWEST SAN BERNARDINO COUNTY AS A LOW PRESSURE SYSTEM
DROPS SOUTHEASTWARD INTO THE GREAT BASIN. LOCAL GUSTS AROUND 45
MPH ARE FORECAST BETWEEN 2 PM AND 2 AM.

CAZ060-100400-
/O.CON.KSGX.WI.Y.0008.090309T2100Z-090310T0900Z/
APPLE AND LUCERNE VALLEYS-
1240 PM PDT MON MAR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

LOCAL WIND GUSTS AROUND 45 MPH ARE EXPECTED OVER THE HIGH DESERT
AREAS THIS AFTERNOON THROUGH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 100242
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
742 PM PDT MON MAR 9 2009


CAZ060-100345-
/O.CAN.KSGX.WI.Y.0008.000000T0000Z-090310T0900Z/
APPLE AND LUCERNE VALLEYS-
742 PM PDT MON MAR 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:30 PM PDT, 4 hours 46 minutes earlier.

Area forecast discussion, Mar 8, 9:30 PM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SUN MAR 8 2009

SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL DEEPEN THE MARINE LAYER FOR
MORE EXTENSIVE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS TONIGHT AND
MONDAY. THERE COULD BE LOCAL DRIZZLE OR LIGHT SHOWERS MONDAY WITH
GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR TUESDAY AND WEDNESDAY
EXCEPT FOR AREAS OF LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING
THE NIGHTS AND MORNINGS. ANOTHER UPPER LOW WILL BRING MORE CLOUDS
THURSDAY. WARMER NEXT WEEKEND UNDER HIGH PRESSURE.

&&

DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-WEDNESDAY)...THERE WERE AREAS OF SC W OF THE
MOUNTAINS THIS EVENING. THE 00Z NKX SOUNDING HAD A WEAK INVERSION
BASED NEAR 3400 FT WITH SW WINDS ALOFT. INCREASING ONSHORE GRADIENTS
WITH 4-5 MB SAN-IPL.

AN UPPER LOW WILL MOVE PAST TO THE N MON. THIS WILL DEEPEN THE
MARINE LAYER TONIGHT WITH POSSIBLE DRIZZLE W OF THE MOUNTAIN RIDGES
BY MONDAY MORNING AND A SMALL CHANCE OF LIGHT SHOWERS MONDAY
AFTERNOON AND EVENING. STRONGER ONSHORE GRADIENTS AND WINDS ALOFT
WILL CAUSE LOCAL STRONG GUSTY WINDS ACROSS THE MOUNTAIN RIDGES AND
INTO THE DESERTS MONDAY AFTERNOON AND EVENING. THE STRONGEST WINDS
WILL BE IN SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS WITH LOCAL
GUSTS GETTING CLOSE TO ADVISORY STRENGTH OF 45 MPH. COOL WITH MOST
MAX TEMPS ABOUT 10 DEGREES BELOW SEASONAL AVERAGES MONDAY. GENERALLY
FAIR AND A LITTLE WARMER TUESDAY AND WEDNESDAY IN FLAT WLY FLOW
ALOFT. RESIDUAL LOW LEVEL MOISTURE WILL CAUSE AREAS OF LOW CLOUDS
AND FOG W OF THE MOUNTAIN IN THE NIGHTS AND MORNINGS WITH SC AND CU
NEAR THE FOOTHILLS DURING THE AFTERNOONS.

&&

.LONG TERM (THURSDAY-SUNDAY)...THE LONGER RANGE IS SHOWING LOW
PREDICTABILITY WITH BIG RUN TO RUN AND MODEL TO MODEL DIFFERENCES. A
WEAK UPPER LOW SHOULD MOVE THROUGH THURSDAY BRINGING MORE CLOUDS AND
A LITTLE COOLING. CANNOT RULE OUT THE POSSIBILTY OF LIGHT SHOWERS
THURSDAY BUT TOO MUCH UNCERTAINTY TO INCLUDE IN THE FORECAST YET.
FAIR AND WARMER TOWARD NEXT WEEKEND UNDER HIGH PRESSURE.

&&

.AVIATION...
090230Z...DEEPENING MARINE LAYER WILL CAUSE STRATUS TO INCREASE IN
COVERAGE OVERNIGHT THROUGH MONDAY MORNING WITH BASES GENERALLY AT OR
ABOVE 2500 FT MSL. TOPS WILL RISE TO 5000 FT OR HIGHER BY MONDAY
MORNING. HIGHER TERRAIN WILL BE OBSCURED AND DRIZZLE WILL OCCUR AT
TIMES WEST OF THE MOUNTAINS. CLEARING WILL NOT LIKELY OCCUR UNTIL
AFTER 18Z. VSBY WILL MOSTLY BE ABOVE 5 MILES...EXCEPT BRIEFLY LOWER
IN DRIZZLE AND WITH LOCAL DENSE FOG NEAR THE MTN SLOPES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...SCV
Hazardous weather outlook, Mar 8, 4:00 PM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SUN MAR 8 2009

CAZ042-043-048-050-055>058-060>062-091200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EXCEPT FOR
PATCHY DENSE FOG NEAR THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY DENSE FOG NEAR THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES
MONDAY MORNING.

STRONG SOUTHWEST TO WEST WINDS WITH LOCAL GUSTS 35 TO 45 MPH WILL BE
POSSIBLE OVER THE MOUNTAIN RIDGES AND INTO THE DESERTS MONDAY
AFTERNOON AND NIGHT. THE STRONGEST WINDS SHOULD BE IN THE HIGH
DESERTS.

.SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:42 AM PDTMarine Weather StatementSGX5 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.